Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 124, NWS St. Louis, MO

May 15, 2007Iron County, Saint Francois County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 15, 2007, 3:44 PM CDT for Iron County, Saint Francois County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 3:44 PM CDT (20:44 UTC)
Expired
May 15, 2007, 4:13 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Iron County, MO, Saint Francois County, MO

The radar

The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 11:02 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 152043
SVRLSX
MOC093-187-152130-
/O.NEW.KLSX.SV.W.0124.070515T2044Z-070515T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN IRON COUNTY IN SOUTHEAST MISSOURI
  SOUTHERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 430 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  PILOT KNOB...OR 4 MILES NORTHWEST OF IRONTON...AND MOVING NORTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  IRON MOUNTAIN...
  BISMARCK...
  FARMINGTON...
  KNOB LICK...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3768 9079 3752 9071 3766 9019 3788 9044

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 152113
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
413 PM CDT TUE MAY 15 2007

MOC093-187-152123-
/O.CAN.KLSX.SV.W.0124.000000T0000Z-070515T2130Z/
IRON MO-ST. FRANCOIS MO-
413 PM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. FRANCOIS AND
NORTHEASTERN IRON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3768 9079 3752 9071 3766 9019 3788 9044

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:26 PM CDT, 18 minutes earlier.

Area forecast discussion, May 15, 3:26 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
326 PM CDT TUE MAY 15 2007

.DISCUSSION...
BANDS AND LINES OF TSRA ALNG CDFNT CURRENTLY EXTDG FM WK SFC LOW OVR
NERN IL SW THRU STL TO NR UNO.  MOST OF THE TSRA SHOULD BE S AND E
OF STL BY 00Z WED ALTHOUGH THERE STILL MAY BE A FEW BANDS OF LIGHTER
POST FRONTAL SHRA ACTIVITY DURING THE EVNG HRS. ALL THE PCPN
SHOULD BE SE OF THE CWA BY MIDNIGHT AS THE CDFNT PUSHES WELL SE OF
THE CWA. MDLS INDICATE FAIRLY STG 850 MB CAA TGT BHND THE 850 MB
TROF ALONG WITH PRONOUNCED LOW LVL DRYING. LOOKING AT MDL RH FCSTS
AND SATELLITE TRENDS WILL SEE DCRSG CLOUDINESS FM NW TO SE TGT.
WILL GO WELL BLW PERSISTANCE WITH MIN TEMPS TGT WITH SFC DWPTS
DROPPING INTO THE 40S TO LWR 50S BY 12Z WED AS A SFC RDG BLDS SEWD
INTO THE CWA. MDLS DEPICT A STG SHRTWV TROF WILL MOVE SEWD THRU
THE GRT LKS REGION AND INTO THE OH AND TN VLY REGION WED AFTN AND
WED NGT DPNG THE MID-UPR LVL TROF CNTRD OVR THE GRT LKS REGION. A
SECONDARY CDFNT WILL DROP SEWD THRU THE CWA ON WED NGT. ALTHOUGH
THE LOW LVL MOISTURE WILL BE LIMITED WITH THIS SECONDARY CDFNT
PLAN TO MENTION A VRY LOW POP FOR SHOWERS OVR THE NRN PTN OF THE
CWA WED AFTN AND OVR THE NRN AND ERN PTN OF THE CWA WED NGT. A STG
RDG OF HI PRESSURE WILL BLD SEWD THRU THE REGION BHND THIS SECOND
CDFNT. THE COLDEST MIN TEMPS SHOULD OCCUR THU NGT ESPECIALLY OVR
THE SERN PTN OF THE CWA UNDERNEATH THE SFC RDG AXIS WITH GOOD
RADIATIONAL COOLING DUE TO A CLR SKY...A LGT WND AND SFC DWPTS
ONLY IN THE UPR 30S TO LWR 40S. THE UNSEASONABLY COOL WX SHOULD
COME TO AN END BGNG FRI AFTN AS THE SFC RDG PUSHES E OF THE CWA
AND S-SELY SFC WNDS BCM ESTABLISHED...AND AS MID-UPR LVL HGTS BGN
TO RISE BHND THE MID-UP LVL TROF PULLING FURTHER E-SE OF THE
REGION. THE WKND SHOULD CONT TO SEE DRY BUT WRMR WX WITH AN MID-
UPR LVL RDG OVR THE REGION AND SWLY LOW LVL FLOW. A BACKDOOR TYPE
CDFNT WILL SAG SWD INTO NRN IL ON SUN BUT ANY CONVECTION WILL
LIKELY REMAIN N AND NE OF THE CWA.

GKS

&&

.AVIATION...
FOR THE 18Z TAFS...SCATTERED STRONG THUNDERSTORM WITH BRIEF GUSTY
WINDS OF 25 TO 35 KTS AND SMALL HAIL IS POSSIBLE WITH THE CURRENT
ACTIVITY. THIS ACTIVITY SHOULD END OVER STL - SUS AREA BY 2100
UTC. CD FNT EXPECTED TO MOVE SOUTHEASTWARD ACROSS E-CENTRAL
MISSOURI BY LATE AFTERNOON. WILL BRING WIND GUSTS OF 15 TO 20 KTS
FROM THE NORTHWEST FROM 2300 UTC THROUGH 0300 UTC OVER MOST
TERMINALS. SCATTERED LIGHT RAINSHOWERS WILL CONTINUE OVER STL -
SUS TERMINALS THROUGH 0300 UTC. SKIES WILL CLEAR LATER THIS
EVENING BUT SECONDARY WK IMPULSE FROM THE NORTHWEST WILL BRING
CLOUDINESS OVER THE UIN..STL..SUS AREAS LATE WEDNESDAY MORNING
THROUGH THE AFTERNOON.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 15, 3:56 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
356 AM CDT TUE MAY 15 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
356 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AS A STRONG COLD FRONT MOVES ACROSS
THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...MAINLY SOUTHEAST OF MOBERLY MISSOURI TO QUINCY
ILLINOIS LINE. PENNY SIZE HAIL AND LOCALLY DAMAGING WIND GUSTS
WILL BE THE THREATS FROM ANY THUNDERSTORMS THAT MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE
MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

BYRD

In the hours before

Local storm report, May 15, 12:02 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             PAYSON                  39.82N 91.24W
05/15/2007  E0.75 INCH       ADAMS              IL   EMERGENCY MNGR

1145 AM     TSTM WND DMG     1 N PAYSON              39.83N 91.24W
05/15/2007                   ADAMS              IL   EMERGENCY MNGR

            ROOF OF BARN BLOWN OFF.

&&

SR
Local storm report, May 15, 12:04 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             LIBERTY                 39.88N 91.11W
05/15/2007  E0.75 INCH       ADAMS              IL   TRAINED SPOTTER

            EXTREMELY STRONG WINDS ALSO REPORTED.

&&

SR
Local storm report, May 15, 12:09 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     LIBERTY                 39.88N 91.11W
05/15/2007                   ADAMS              IL   TRAINED SPOTTER

            ESTIMATED 30 FOOT TREE BROKEN IN HALF.

&&

SR
Local storm report, May 15, 1:06 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     2 NE LIBERTY            39.90N 91.08W
05/15/2007                   ADAMS              IL   BROADCAST MEDIA

            BARN DOOR BLOWN OFF. CATTLE GATE DAMAGED. LAWN ORNAMENTS
            SCATTERED.

&&

JPK
Local storm report, May 15, 1:10 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND DMG     QUINCY                  39.93N 91.39W
05/15/2007                   ADAMS              IL   FIRE DEPT/RESCUE

            REPORT OF POWER LINE DOWN IN 5 LOCATIONS,

&&

JPK
Local storm report, May 15, 1:43 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
143 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     TSTM WND DMG     LIBERTY                 39.88N 91.11W
05/15/2007                   ADAMS              IL   FIRE DEPT/RESCUE

            SEVERAL LARGE TREE LIMBS DOWN AND UPROOTED. POWER LINES
            DOWN AND POLE BARNS DAMAGED.

&&

SR

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 6:37 AM CDTSevere Thunderstorm WarningLSXShelby38 min
May 15, 10:42 AM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.